



OFFICE OF THE PRINCIPAL SCIENTIFIC ADVISER TO THE GOVERNMENT OF INDIA





## WORKSHOP ON DEVELOPING STI PARTNERSHIPS FOR SUSTAINABLE DEVELOPMENT:

Accelerating International Cooperation and Actions Through the Global Pilot Programme on STI for SDGs Roadmaps

> Tuesday, 23 June 2020 9.00 AM (India Time), 12.30 PM (Japan Time)

## **PROGRAMME**

Time (IST/JST)	Details
9.00/12.30 -9.30/13.00	Opening
(30min)	<ul> <li>Welcome Remarks:</li> <li>Professor Sachin Chaturvedi, Director General, Research and Information System for Developing Countries (RIS), New Delhi (5 min)</li> <li>Professor UEYAMA Takahiro, Executive Member Council for Science, Technology, and Innovation(CSTI), Japan (5 min)</li> <li>Keynote: <ul> <li>Professor K. Vijay Raghavan FRS, Principal Scientific Adviser to the Government of India (10 min)</li> <li>Dr NAKAMURA Michiharu, Senior Advisor, Japan Science and Technology Agency (JST) /Member of the UN 10 Member Group for TFM (10 min)</li> </ul> </li> </ul>
9.30/13.00-	Session I: Scope for Action on STI for SDGs: Focus on
-11.00/14.30	Frontier Technologies
(90 min)	Presentations:
<ul> <li>Key Issues for the Session:</li> <li>Sharing initiatives to promote STI for SDGs on both sides</li> <li>Exchanging views on digital transformation, AI and other key technologies which are commonly applicable for STI for SDGs</li> </ul>	<ul> <li>India (40min)</li> <li>Professor Ashutosh Sharma, Secretary, Department of Science and Technology (DST), Government of India</li> <li>Mr Pravin Srivastava, Secretary and Chief Statistician of India, Ministry of Statistics and Programme Implementation (MOSPI), Government of India</li> </ul>

• Developing	Japan (40min)
<ul> <li>Frameworks for Action</li> <li>Bilateral Partnership</li> <li>Triangular Cooperation</li> <li>Collaboration at Multilateral Forums</li> </ul>	<ul> <li>Mr MIZUMOTO Shinichi, Director for International Affaies, Bureau of Science, Technology and Innovation, Cabinet Office, Government of Japan(CAO) (10min)</li> <li>Mr NITTA Koshi, Director, International Science and Technology Affairs Division, Science and Technology Policy Bureau, Ministry of Education, Culture, Sports, Science and Technology (MEXT) (10min)</li> <li>Mr IIDA Yoichi, Deputy Director General for G7 and G20 Relations Global Strategy Bureau, Ministry of Internal Affairs and Communications (MIC)(10min)</li> <li>Discussion Q&amp;A (10 min)</li> </ul>
11.00/14.30	Break
-11.10/14.40	
(10min)	
11.10/14.40 -12.40/16.10	Session II: Scope for Action on STI for SDGs: India-Japan
(90min)	Collaboration in Specific Areas for SDGs - Agriculture, Health Water and Energy (SDC 2, 3, 6 and 7)
() () ()	Health, Water and Energy (SDG 2, 3, 6 and 7)
Key Issues for the Session:	<i>Chair:</i> <b>Dr Arabinda Mitra</b> , Scientific Secretary, Office of the Principal Scientific Adviser to the Government of India
<ul> <li>Synergizing Strategies in STI for SDGs SDG 2,3,6 and 7</li> <li>Developing Frameworks for Action</li> <li>Bilateral Partnership</li> <li>Triangular Cooperation</li> <li>Collaboration at Multilateral Forums</li> </ul>	<ul> <li>Presentations:</li> <li>India (30 mins) <ul> <li>Dr Sanjeev K. Varshney, Adviser, Department of Science and Technology, Government of India</li> <li>Dr Mukesh Kumar, Head, Division of International Health, Indian Council of Medical Research (ICMR)</li> <li>Dr Suresh Pal, Director, ICAR-National Institute of Agricultural Economics and Policy Research</li> </ul> </li> </ul>
	Japan (30min)
	<ul> <li>Dr SHIRATO Yasuhito, Director, Climate Changes Research, Institute for Agro-Environmental Science, National Agriculture and Food Research Organization(NARO)(10min)</li> <li>Mr UMEKITA Eiichi, Director General, International Affairs Dept. New Energy and Industrial Technology Development Organization (NEDO) (10min)</li> </ul>
	<ul> <li><u>Mr MORITA Hirokazu</u>, Deputy Director General, Office of Healthcare Policy, Cabinet Secretariat./ Japan Agency for Medical Research and Development</li> </ul>
	(AMED)
	Think Tanks/Pvt. Sector (20 min)
	• Dr R. R. Rashmi, Distinguished Fellow, The Energy and Resources Institute (TERI)
	Mr Zarir Langrana, Executive Director, Tata Chemicals

	Discussion Q&A (10min)
12.40/16.10 - 13.00/16.30 (20 mins)	Break
13.00/16.30 - 13.20/17.00 (20min)	Closing Session
(2011111)	Chair: Amb (Dr) Mohan Kumar, Chairman, RIS
	<i>Way Forward:</i> Dr Arabinda Mitra, Scientific Secretary, Office of the Principal Scientific Adviser to the Government of India
	<i>Remarks:</i> <b>Professor Ashok Kumar Chawla,</b> Adviser (Japan), East Asia Division, Ministry of External Affairs, Government of India (5min)
	<i>Wrap up:</i> Japan - <u>Mr MIZUMOTO Shinichi</u> , Director for International Affaires, Bureau of Science, Technology and Innovation,
	Cabinet Office, Government of Japan(CAO) (7min)
	<i>Closing Remarks:</i> SATO Fumikazu, Councillor for Innovation Promotion, Cabinet Secretariat / Deputy Director General for Science, Technology and Innovation, Cabinet Office, Government of Japan (5min)